MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDVAC; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDVAC; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-7520-005
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 60-7520-005, rocker switch electrosurgical smoke evacuation handpiece, was being used during a laparotomy procedure on (b)(6) 2024 when it was reported, ¿i received an email form the hospital stating that the rocker switch fell off into the abdomen and was retrieved by the surgeon." there was no report of injury, medical intervention, or hospitalization for the patient.The procedure was completed with no delay reported.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 60-7520-005, rocker switch electrosurgical smoke evacuation handpiece, was being used during a laparotomy procedure on (b)(6) 24 when it was reported, ¿i received an email form the hospital stating that the rocker switch fell off into the abdomen and was retrieved by the surgeon.".There was no report of injury, medical intervention, or hospitalization for the patient.The procedure was completed with no delay reported.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Examination of returned used device 60-7520-005 verified that the rocker switch detached from the body of the goldvac pencil.Evaluations were performed per print.Root cause cannot be determined, however, based upon ifu; a possible cause of this event could be that the item was not inspected for damage before use.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of one complaint, regarding one device, for this device family and failure mode.During this same time frame 701,830 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.000001.Per the instructions for use, the user is advised to inspect and test each device before use.These devices should be inspected before each use.Visually examine the devices for obvious physical damage, including: cracked, broken, or otherwise distorted plastic parts.Broken or significantly bent connector contacts.Damage including cuts, punctures, nicks, abrasions, unusual lumps, or significant discolorations.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
GOLDVAC
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key20585743
Report Number3007305485-2024-00166
Device Sequence Number8575620
Product Code GEI
UDI-Device Identifier30653405056342
UDI-Public(01)30653405056342(17)2600708(10)202407084
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2026
Device Catalogue Number60-7520-005
Device Lot Number202407084
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient EthnicityNon Hispanic